Lamictal and VM

I was diagnosed with VM after taking Lamictal for 13 days...has anyone else experienced this? Also, I think the VM has changed my taste buds. I used to LOVE coffee but now I can't drink half a cup without wanting to throw up....has anyone else experienced something like this? My doctor thinks my ongoing headaches, dizziness, fatigue etc are not related to VM. I feel so much better after reading everyone else's posts. Thanks!

8 Replies

oldestnewest
  • re your comment "My doctor thinks my ongoing headaches, dizziness, fatigue etc are not related to VM." i have to say, and it is sad many doc;s just do not have a clue, i think they need to read this site, everyone says the same thing, YES dizzy, tired, headaches are normal after VM, VIC rubbed in temples or ice sticks you can buy from boots or £1 shop help, up your Vits c-b6-b12, change your diet these will all help you

    re taste bud had a look up of lamictal is showed - lost my appetite -one guy wrote EXCEPT-every liquid i put in my mouth tastes like sh##. i love coca cola, but now it tastes yucky. same for any other liquid i take.

    nut the good news a lot of sites said taste buds will come back in time, so enjoy your coffee

  • Hi Tiga,

    Thank you so much for the validation! And the good news :) I've never heard of or tried VIC on my temples...I will definitely try it....I'm going to share this site with my doctor! I've learned so much from reading everyone's stories. Thank you for sharing

  • Just for the record my doc also didn't believe my ongoing unwell ness, h aches, fatigue etc etc were due to vm, I agree with tiga, unfortunately gp's don't really know much about vm well mine doesn't anyway.... Yes share this site with your doc, I did! All docs should read these posts..... I sometimes wonder what I would have done without them.

    Take care x

  • I was surprised how little doctor's and nurses actually told me about VM. This site has been more helpful than all other sources!

  • I think the basis is they dont know anything, I only wish they wouldnt pretend they do if they arent neurospecialists sadly. Fatigue headaches dizziness are very definitely post |VM stuff. Even with our awareness week the Meningitis Trust have beautifully put together, I doubt whether many of the GP's will be any the wiseer unfortunately. I think your taste buds do change too... I didnt drink coffee post VM (Iloved it before) for a very long time, and even now if I feel more fatigued than normal I go right off coffee... most alcohol has the same effect on me too, so I just avoid it, much easier.

  • Sorry I meant to say, I have never heard of Lamictal (which I think is an anti-epilepsy drug?) causing VM but it would seem strange that a drug like that could cause it without a virus being involved I guess. I developed my VM after a live vaccine for Yellow Fever, but the live virus was given to me so I guess that makes sense. Just wondered what you were taking the Lamictal for? I know folk sometimes take an other anti-epilepsy drug called Gabapentin for pain relief but not sure about Lamictal.

  • The FDA put out a warning several years that Lamictal can cause VM, although it's rare. The doctor gave me Lamictal because he thought it would help with my migraines.....it didn't :(

    Thank you so much for telling me that you had a similar experience with coffee and alcohol. It's so strange! My doctor is actually a neurologist and he told me that my side effects....headaches, fatigue, dizziness were not related to the VM. It's so frustrating

  • Forgive me for my ignorance but what is VM?

    I wonder how many people do not have a knowledge of abbreviations and initials.

You may also like...